Indice du normalisateur du centralisateur d'un élément nilpotent dans une algèbre de Lie semi-simple  [ The index of the normaliser of the centraliser of a nilpotent element in a semisimple Lie algebra ]
Bulletin de la Société Mathématique de France, Volume 134 (2006) no. 1, p. 83-117

The index of a complex Lie algebra is the minimal codimension of its coadjoint orbits. Let us suppose 𝔤 semisimple, then its index, ind𝔤, is equal to its rank, rk 𝔤. The goal of this paper is to establish a simple general formula for the index of 𝔫(𝔤 e ), for e nilpotent, where 𝔫(𝔤 e ) is the normaliser in 𝔤 of the centraliser 𝔤 e of e. More precisely, we have to show the following result, conjectured by D. Panyushev Panyushev (2003): ind𝔫(𝔤 e )= rk 𝔤-dim𝔷(𝔤 e ), where 𝔷(𝔤 e ) is the centre of 𝔤 e . Panyushev (2003) obtained the inequality ind𝔫(𝔤 e )rg𝔤-dim𝔷(𝔤 e ) and we show that the maximality of the rank of a certain matrix with entries in the symmetric algebra 𝒮(𝔤 e ) implies the other inequality. The main part of this paper consists of the proof of the maximality of the rank of this matrix.

L’indice d’une algèbre de Lie algébrique complexe est la codimension minimale de ses orbites coadjointes. Si 𝔤 est semi-simple, son indice, ind𝔤, est égal à son rang, rg𝔤. Le but de cet article est d’établir une formule générale pour l’indice de 𝔫(𝔤 e ) pour e nilpotent, où 𝔫(𝔤 e ) est le normalisateur dans 𝔤 du centralisateur 𝔤 e de e. Plus précisément, on obtient le résultat suivant, conjecturé par D. Panyushev : ind𝔫(𝔤 e )=rg𝔤-dim𝔷(𝔤 e ),𝔷(𝔤 e ) est le centre de 𝔤 e . Panyushev obtient l’inégalité ind𝔫(𝔤 e )rg𝔤-dim𝔷(𝔤 e ) dans Panyushev 2003 et on montre que la maximalité du rang d’une certaine matrice à coefficients dans l’algèbre symétrique 𝒮(𝔤 e ) implique l’autre inégalité. L’article consiste pour une large part en la preuve de la maximalité du rang de cette matrice.

DOI : https://doi.org/10.24033/bsmf.2502
Classification:  22-04,  22E46,  22E60,  17B10,  17B20
Keywords: index, representation, Lie algebra, normaliser, centraliser, nilpotent element
@article{BSMF_2006__134_1_83_0,
     author = {Moreau, Anne},
     title = {Indice du normalisateur du centralisateur d'un \'el\'ement nilpotent dans une alg\`ebre de Lie semi-simple},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {134},
     number = {1},
     year = {2006},
     pages = {83-117},
     doi = {10.24033/bsmf.2502},
     zbl = {1122.17004},
     mrnumber = {2233701},
     language = {fr},
     url = {http://www.numdam.org/item/BSMF_2006__134_1_83_0}
}
Moreau, Anne. Indice du normalisateur du centralisateur d'un élément nilpotent dans une algèbre de Lie semi-simple. Bulletin de la Société Mathématique de France, Volume 134 (2006) no. 1, pp. 83-117. doi : 10.24033/bsmf.2502. http://www.numdam.org/item/BSMF_2006__134_1_83_0/

[1] R. Brylinski & B. Kostant - « The variety of all invariant symplectic structures on a homogeneous space and normalisers of isotropy subgroups », Symplectic Geom. and Math. Physics 99 (1991), p. 80-113. | MR 1156535 | Zbl 0813.53033

[2] -, « Nilpotent orbits, normality, and Hamiltonian groups actions », J. Amer. Math. Soc. 7 (1994), p. 269-298. | MR 1239505 | Zbl 0826.22017

[3] J.-Y. Charbonnel - « Propriété (Q) et (C). Variété commutante », Bull. Soc. Math. France 132 (2004), p. 477-508. | Numdam | MR 2131901 | Zbl 1092.14055

[4] D. H. Collinwood & W. M. Macgovern - Nilpotent orbits in semisimple Lie algebra, Van Nostrand Reinhold Mathematics Series, Van Nostrand, 1992. | MR 1251060 | Zbl 0972.17008

[5] G. Grélaud, C. Quitté & P. Tauvel - Bases de Chevalley et 𝔰𝔩 2 -triplets des algèbres de Lie simples exceptionnelles, Université de Poitiers, 1980.

[6] J. F. Kurtzke - « Centralizers of irregular elements in reductive algebraic groups », Pacific J. Math. 104 (1983), p. 133-154. | MR 683733 | Zbl 0477.20025

[7] A. Moreau - Calculs explicites dans une algèbre de Lie semi-simple effectués avec GAP4, arXiv : math.RT/0503019, 2004.

[8] D. I. Panyushev - « The index of a Lie algrebra, the centraliser of a nilpotent element, and the normaliser of the centraliser », Math. Proc. Cambridge Phil. Soc. 134 (2003), p. 41-59. | MR 1937791 | Zbl 1041.17022

[9] P. Tauvel & R. W. T. Yu - Lie algebras and algebraic groups, Springer-Verlag, 2005. | MR 2146652 | Zbl 1068.17001